Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Diarrhea from Kaletra, drug holiday?
Dec 16, 2007

Hello. Early this year I started taking ARVs. My first treatment was Combivir + Sustiva, but I developed a horrible rash due to the Sustiva that covered almost my entire body. My doctor then changed me to Combivir + Kaletra. I have tried to manage it for the last six months, but the diarrhea has gotten unbearable, at the point that I have no social life whatsoever. What other treatment options shall I discuss with my doctor in my next visit? Could I take a so-called "Drug Holiday" until Reyataz becomes available where I live (central america), middle of 2008? My CD4 are in the 400's and VL -50. Thanks for the suggestions.

Response from Dr. Pierone

As a general rule we try to 'do no harm' with our medical treatments. Clearly the side effects you are experiencing have reduced your quality of life and this situation is not sustainable, nor should it be.

Reyataz is typically better tolerated than Kaletra and chances are excellent that you can safely go off medications for 6 months until this medication becomes available to you.

Let us know what you decide to do and best of luck!



Previous
Hair loss & Kaletra
Next
hiv cure cover up

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement